You are here:

Pharmaceuticals/Drug interaction/ seizure/ sudden death


My sister just passed away, and a number of drugs were in her system which might have contributed to her death. Could I please ask your opinion?

The toxicology report showed the Hydrocodone level to be .107 (normal less than 0.011) SHe was taking 5 mg.
Also Citalopram, Diphenhydramine, Acetaminophen, Naproxen, caffeine, caffeine metabolite.

She had lupus and pulmonary hypertension,with an enlarged heart weighing 470 grams.  She weighed 184 lbs.  Her tongue was protruding through her lips and clenched between her teeth.  Would this be from a seizure from the drugs in her system?

Thank you so very much for your expertise.  Carol Ann Peeler

Caffeine, Citalopram and diphenhydramine can cause seizures. Moreover, Hydrocodone overdose can cause respiratory depression by acting directly on the brain stem respiratory centers. Combined with diphenhydramine it may exhibit an additive CNS depression.


All Answers

Answers by Expert:

Ask Experts


Dr Mohd Tariq Salman


I can answer questions related to indications (therapeutic uses), contraindications, adverse reactions and interactions of drugs. I can also give expert opinion on queries related to rational use of medicines, including cost effective medication, essential medicines and generic drugs.


Teaching and training of undergraduate medical, dental and pharmacy students, supervision of pharmacology residents and research on herbal drugs, pharmacovigilance and drug utilization studies.

Era's Lucknow Medical College, Jawaharlal Nehru Medical College, Indian Pharmacological Society, Society of Pharmacovigilance India, Association of Medical Pharmacologists of Imdia.

British Journal of Clinical Pharmacology, JK Science, Natural Product Radiance, Hippocratic Journal of Unani Medicine, Indian Journal fot the Practicing Doctor, Unimed Kulliyat.

MBBS, MD (Pharmacology)

©2016 All rights reserved.